Texas, 2001

Hail in Texas, June 4, 2001

June 4, 2001 · NWS LUB · 5 events in 3 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$285,000
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 4, 4:22 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 4, 4:22 PM CST, 1 hour 58 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT MON JUN 4 2001

VSBL SAT IMAGES AND AREAS RADARS INDICATE CAP SHOWING SIGNS OF
BREAKING WITH TCU DVLPG AND WDLY SCT TSRA INITIATING ALONG THE
DRYLINE. LATEST RUN OF THE MESO-ETA AS WELL AS THE RUC HINTS THAT
WDLY SCT TSRA COULD FILL IN THROUGH 00Z AND CONT THROUGH A PORTION
OF THE EVENING. SVR POTENTIAL IS THERE AND SPC ALSO MONITORING THE
ERN ZONES FOR A PSBL WATCH OVR THE NXT FEW HRS (SEE SPC MESOSCALE
DISCUSSION 1031 FOR MORE INFO). WL UPDATE THE ZFP TO RAISE POPS TO
40 PERCENT ACROSS THE ERN ZONES AND INCLUDE MENTION OF SVR. WL BE
INTERESTING TO SEE IF CONVECTION CAN BE SUSTAINED LTR TNGT AS 50KT
LLJ GETS CRANKING. ANOTHER UPDATE MAY BE NECESSARY LTR PENDING
FURTHER ANALYSIS.

.LUB...NONE.

ST

In the hours before

Special weather statement, Jun 4, 4:47 PM CST, 1 hour 33 minutes before
TXZ024>026-030>032-036>038-042>044-050500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
547 PM CDT MON JUN 4 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT
TUESDAY MORNING...

KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA...
STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS...

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Kent

When
June 4, 6:20 PM CST
Where
Kent County, 5 mi W of Girard
Measured
0.75 in hail
Crop damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
33.350, -100.750

Hail, Dickens

When
June 4, 6:33 PM CST
Where
Dickens County, 12 mi SE of Spur
Measured
1.75 in hail
Crop damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -100.700

Dime to golfball size hail was reported by law enforcement officials.

Hail, Kent

When
June 4, 8:30 PM CST
Where
Kent County, 15 mi S of Jayton
Measured
2 in hail
Crop damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
33.033, -100.583

Law enforcement officials reported hen egg size hail.

Hail, Stonewall

When
June 4, 8:38 PM CST
Where
Stonewall County, 4 mi E of Aspermont
Measured
0.88 in hail
Crop damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
33.150, -100.167

Hail, Kent

When
June 4, 10:30 PM CST
Where
Kent County, 5 mi NW of Jayton
Measured
1.5 in hail
Crop damage
$75,000
Reported by
GENERAL PUBLIC
Coordinates
33.300, -100.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254410, 5254408, 5254406, 5254409, 5254407.